Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 58, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 29, 2017, 10:30 AM CDT for Carroll County, Lafayette County, Saline County, Missouri. It took effect at Apr 30, 2017, 3:50 PM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2017, 10:30 AM CDT (15:30 UTC)
- In effect from
- Apr 30, 2017, 3:50 PM CDT
- Expired
- May 6, 2017, 7:00 PM CDT
- In force
- 6 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MO, Lafayette County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 80 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River near Waverly (WVYM7). The gauge peaked at 19.71 ft at May 1, 2017, 2:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 29 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06895500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:00 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Apr 29, 6:00 AM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
600 AM CDT Sat Apr 29 2017
.Discussion...
Issued at 327 AM CDT SAT APR 29 2017
The well advertised heavy rain event is getting underway early this
morning. Heavy rain with training cells are falling south of the
area, to the north of a stationary boundary extending
from southeastern Missouri back into the northwestern Arkansas and
further west into southern Oklahoma. A southerly LLJ is overriding
this boundary and providing a influx of Gulf moisture into the
region. This influx of Gulf moisture is expected to persist through
the day with moderate to heavy rain expected across the southern CWA
where a flash flood watch exists. Further north, light to moderate
rain will persist through much of today as lead shortwaves eject
out from a main trough which will move from the Four Corners region
into the Texas Panhandle. Tonight, another southerly LLJ will
strengthen and nose into central Missouri overriding the stationary
boundary which will have lifted northward across southern Missouri.
With PWATs 200% of normal for this time of year between 1.40"-1.80",
another round of heavy rain with embedded thunder will occur again
tonight. This heavy rain will occur late tonight through tomorrow
morning when the LLJ shifts east of the area. Light to moderate rain
however, will continue through the day Sunday as a surface low
associated with the upper trough lifts northward across eastern
Kansas. There may be a dry slot later in the day across the western
CWA however, slower models suggest it may remain west of the. With a
closed low system, tend to favor the slower solutions. Sunday night
into Monday, the upper level trough will move from northern Kansas
into the western Great Lakes. This will continue the chances for
light rain across the northern half of the CWA through Monday. All
told, rainfall amounts between 1.75" to 4" will be possible across
the CWA.
Conditions look to remain dry Monday afternoon through Tuesday
night. However, Tuesday night into Wednesday a upper level trough
will dig through the Plains bring the chance for another round of
moderate to perhaps even heavy rainfall. The main corridor of this
precipitation again looks to be just south of the CWA. Conditions
then look to again dry out for the latter part of the work and into
next weekend. Temperatures will be below normal through next week
with highs generally in the 50s on Monday and in the 60s the
remainder of the week.
&&
.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 600 AM CDT SAT APR 29 2017
LIFR cigs with mod rain and VCTS reducing vsbys to 2-4SM this
morning will improve slightly this afternoon with cigs lifting to
IFR with lgt rain. Another round of mod to hvy rain will move back
into the terminals tonight with cigs dropping back into LIFR and
vsbys contg to range btn 2-4SM. There may be a brake in the rain
late tonight however expct LIFR conds to cont.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Sunday evening for KSZ057-060.
MO...Flash Flood Watch through Sunday evening for MOZ031>033-038>040-
043>046-053-054.
&&
Discussion...73
Aviation...73Hazardous weather outlook, Apr 29, 5:25 AM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 525 AM CDT Sat Apr 29 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 525 AM CDT Sat Apr 29 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Moderate to heavy rainfall will move across much of the area this morning. Additional periods of rainfall are expected through Sunday, with rainfall totals averaging 2 to 4 inches over much of the area. This will lead to flooding along area rivers, creeks, and streams. The heavy rainfall may also lead to localized flash flooding, especially Saturday night into Sunday morning when the heaviest rainfall is expected. More detailed information can be accessed at... http://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Outside of the continued impacts from the ongoing rainfall event Sunday, no additional widespread hazardous weather is expected.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:54 PM CDT | River Flood Warning | EAX | Bates | 7 days |
| Apr 29, 9:00 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| Apr 29, 9:00 AM CDT | River Flood Warning | EAX | Platte | 6 days |
| Apr 29, 9:00 AM CDT | River Flood Warning | EAX | Platte | 6 days |
| Apr 29, 9:40 AM CDT | River Flood Warning | EAX | Ray | 68 hr |
| Apr 29, 9:40 AM CDT | River Flood Warning | EAX | Carroll | 3 days |
| Apr 29, 10:03 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 72 hr |
| Apr 29, 10:03 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Apr 29, 10:03 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 24 hr |
| Apr 29, 10:16 AM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| Apr 29, 10:30 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 24 hr |
| Apr 29, 10:30 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 5 days |
| Apr 29, 10:30 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 72 hr |
| Apr 29, 10:30 AM CDT | River Flood Warning | EAX | Cooper, Howard | 5 days |
| Apr 29, 11:37 AM CDT | River Flood Warning | EAX | Clay, Ray | 48 hr |
| Apr 29, 12:53 PM CDT | Special Weather Statement | EAX | Clay, Jackson, Ray | 22 min |
| Apr 29, 1:32 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Cooper, Henry, Johnson, Pettis | 12 hr |
| Apr 29, 2:45 PM CDT | Special Weather Statement | EAX | Cass, Clay, Jackson | 30 min |
| Apr 29, 4:17 PM CDT | Areal Flood Warning | EAX | Chariton, Howard, Randolph, Saline | 12 hr |
| Apr 28, 8:54 PM CDT | River Flood Warning | EAX | Miami | 5 days |
| Apr 28, 8:54 PM CDT | River Flood Warning | EAX | Linn | 6 days |
| Apr 29, 10:12 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 66 hr |
| Apr 29, 6:28 PM CDT | Areal Flood Warning | EAX | Linn, Miami | 9 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.